Alert archive / Texas / Red Flag Warnings in 2018

Red Flag Warning 8, NWS Amarillo, TX

February 24, 20187 counties in Texas

NWS Amarillo, TX issued this red flag warning at Feb 24, 2018, 3:53 AM CST for 7 counties in Texas. It took effect at Feb 24, 2018, 10:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 24, 2018, 3:53 AM CST (09:53 UTC)
In effect from
Feb 24, 2018, 10:00 AM CST
Expired
Feb 24, 2018, 7:00 PM CST
In force
9 hr
Issued by
NWS Amarillo, TX

Counties Armstrong County, TX, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Oldham County, TX, Potter County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 50 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2018-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2018-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1913 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

059 
WWUS84 KAMA 240953
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
353 AM CST Sat Feb 24 2018

OKZ001-TXZ001-006-241100-
/O.CAN.KAMA.FW.A.0009.180224T1600Z-180225T0100Z/
Cimarron-Dallam-Hartley-
353 AM CST Sat Feb 24 2018

...FIRE WEATHER WATCH IS CANCELLED FOR STRONG WINDS AND LOW
RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE 
NORTHWEST TEXAS PANHANDLE...

The National Weather Service in Amarillo has cancelled the Fire
Weather Watch.

Widespread critical fire weather conditions are not expected
today. However, elevated fire weather conditions are expected this
afternoon through early this evening.

$$

TXZ011-012-016>018-250100-
/O.UPG.KAMA.FW.A.0009.180224T1600Z-180225T0100Z/
/O.NEW.KAMA.FW.W.0008.180224T1600Z-180225T0100Z/
Oldham-Potter-Deaf Smith-Randall-Armstrong-
353 AM CST Sat Feb 24 2018

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
SOUTHWEST AND SOUTH-CENTRAL TEXAS PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 10 AM this morning to 7 PM CST this evening. The Fire
Weather Watch is no longer in effect.

* Affected Area...In Texas...Oldham...Potter...Deaf Smith... 
  Randall and Armstrong.

* 20 Foot Winds...West 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent.

* Red Flag Threat Index...3 to 6.

* Timing...Critical fire weather conditions are expected to begin
  around 10 AM this morning and are expected to end around 7 PM
  this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

Cockrell

For more information from the National Weather Service visit...
www.weather.gov/ama
3 follow-up statements
863 
WWUS84 KAMA 241820
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
1220 PM CST Sat Feb 24 2018

TXZ001-006-250100-
/O.EXA.KAMA.FW.W.0008.000000T0000Z-180225T0100Z/
Dallam-Hartley-
1220 PM CST Sat Feb 24 2018

...RED FLAG WARNING IN EFFECT UNTIL 7 PM CST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE NORTHWEST TEXAS
PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect until 7 PM CST this evening.

* Affected Area...In Texas...Dallam and Hartley.

* 20 Foot Winds...West 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 TO 11 percent.

* Red Flag Threat Index...3 to 4.

* Timing...Critical fire weather conditions are expected to end 
  around 7 PM this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

TXZ011-012-016>018-250100-
/O.CON.KAMA.FW.W.0008.000000T0000Z-180225T0100Z/
Oldham-Potter-Deaf Smith-Randall-Armstrong-
1220 PM CST Sat Feb 24 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST AND
SOUTH CENTRAL TEXAS PANHANDLE...

* Affected Area...In Texas...Oldham...Potter...Deaf Smith... 
  Randall and Armstrong.

* 20 Foot Winds...West 25 to 35 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent.

* Red Flag Threat Index...3 to 6.

* Timing...Critical fire weather conditions are expected to end 
  around 7 PM this evening.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
765 
WWUS84 KAMA 242045
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
245 PM CST Sat Feb 24 2018

TXZ001-006-011-012-016>018-251200-
/O.NEW.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/
/O.CON.KAMA.FW.W.0008.000000T0000Z-180225T0100Z/
Dallam-Hartley-Oldham-Potter-Deaf Smith-Randall-Armstrong-
245 PM CST Sat Feb 24 2018

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST AND
SOUTH CENTRAL TEXAS PANHANDLE...
...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES...

The National Weather Service in Amarillo has issued a Fire
Weather Watch for strong winds and low relative humidity, which
is in effect from Monday morning through Monday evening.

* Affected Area...In Texas...Dallam...Hartley...Oldham...
  Potter... Deaf Smith...Randall and Armstrong.

* 20 Foot Winds...West and southwest 15 to 25 mph with gusts up 
  to 40 mph.

* Relative Humidity...As low as 9 TO 13 percent.

* Red Flag Threat Index...3 to 6.

* Timing...Critical fire weather conditions are expected to end
  around 7 PM this evening. Critical fire weather conditions are
  expected to begin around 11 AM Monday and end around 7 PM
  Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

OKZ001-002-TXZ002-003-007-008-013-251200-
/O.NEW.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/
Cimarron-Texas-Sherman-Hansford-Moore-Hutchinson-Carson-
245 PM CST Sat Feb 24 2018

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES...

The National Weather Service in Amarillo has issued a Fire
Weather Watch for strong winds and low relative humidity, which
is in effect from Monday morning through Monday evening.

* Affected Area...In Oklahoma...Cimarron and Texas. In Texas... 
  Sherman...Hansford...Moore...Hutchinson and Carson.

* 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 9 to 13 percent.

* Red Flag Threat Index...3 to 6.

* Timing...Critical fire weather conditions are expected to begin
  around 11 AM Monday and end around 7 PM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
811 
WWUS84 KAMA 250101
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
701 PM CST Sat Feb 24 2018

TXZ001-006-011-012-016>018-251315-
/O.EXP.KAMA.FW.W.0008.000000T0000Z-180225T0100Z/
/O.CON.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/
Dallam-Hartley-Oldham-Potter-Deaf Smith-Randall-Armstrong-
701 PM CST Sat Feb 24 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES...
...RED FLAG WARNING WILL EXPIRE AT 7 PM CST THIS EVENING FOR
STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE SOUTHWEST AND
SOUTH CENTRAL TEXAS PANHANDLE...

* Critical fire weather conditions today have ended. Critical 
  fire weather conditions are expected to begin around 11 AM 
  Monday and end around 7 PM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

OKZ001-002-TXZ002-003-007-008-013-251315-
/O.CON.KAMA.FW.A.0010.180226T1700Z-180227T0100Z/
Cimarron-Texas-Sherman-Hansford-Moore-Hutchinson-Carson-
701 PM CST Sat Feb 24 2018

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY MORNING
THROUGH MONDAY EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY
FOR THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES...

* Affected Area...In Oklahoma...Cimarron and Texas. In Texas... 
  Sherman...Hansford...Moore...Hutchinson and Carson.

* 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 9 to 13 percent.

* Red Flag Threat Index...3 to 6.

* Timing...Critical fire weather conditions are expected to 
  begin around 11 AM Monday and end around 7 PM Monday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that the potential for critical fire
weather conditions exists. Listen for later forecasts and
possible red flag warnings.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 24, 3:52 AM CST, 1 minute earlier.

Area forecast discussion, Feb 24, 3:52 AM CST, 1 minute before
Area Forecast Discussion
National Weather Service Amarillo TX
352 AM CST Sat Feb 24 2018

.DISCUSSION...
Critical and elevated fire weather conditions at the forefront of
the forecast.  No precipitation expected next seven days.

Models and ensembles in reasonably good agreement through
Tuesday, with some timing differences emerging thereafter.

Widespread saturated low-level atmosphere in place early this
morning will be eradicated from west to east today as Pacific cold
front arrives.  Strong west winds aloft will mix to the surface,
with blowing dust possible this afternoon.  Canadian cold front
then arrives, with winds shifting to northwest.  High
temperatures today and Sunday close to normal.

Another shortwave trof passes on Sunday, acting to tighten
pressure gradient and keep atmosphere well mixed.  Flow aloft
becomes more zonal on Monday, leading to development of next lee
trof and increasing south and southwest winds.  High temperatures
on Monday, Tuesday and Wednesday expected to be above normal with
highs mainly in the 60s.  Next cold front arrives late Wednesday
with a slight cooldown expected for Thursday.  Warmer again on
Friday.  03

Cockrell

&&

.FIRE WEATHER...
Critical fire weather conditions expected to develop today across
the southwest and south-central Texas Panhandle, with elevated
fire weather conditions adjacent to the the critical area.  Dry
west and northwest winds will increase as the Pacific and Canadian
cold fronts pass today.  RFTI values of 3 to 6 are expected in
the critical area.

On Sunday, elevated fire weather conditions are expected across
the southwest half of the Combined Panhandles, with spotty
critical fire weather conditions possibly developing.

On Monday, elevated to critical fire weather conditions are
likely to develop, especially across the northwest half of the
Combined Panhandles.

On Tuesday, elevated fire weather conditions may develop across
western parts of the Panhandles.

On Wednesday, elevated fire weather conditions will be possible
across the Texas Panhandle.

No elevated or critical fire weather conditions are expected
Thursday.

On Friday, elevated fire weather conditions may develop across the
northwest half of the Combined Panhandles.  03

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                54  22  54  22  64 /   0   0   0   0   0
Beaver OK                  47  18  53  17  64 /  10   0   0   0   0
Boise City OK              47  18  46  17  61 /   5   0   0   0   0
Borger TX                  54  26  55  26  65 /   0   0   0   0   0
Boys Ranch TX              56  20  55  17  67 /   0   0   0   0   0
Canyon TX                  54  20  55  19  64 /   0   0   0   0   0
Clarendon TX               58  25  59  23  65 /   5   0   0   0   0
Dalhart TX                 51  18  50  14  64 /   0   0   0   0   0
Guymon OK                  48  20  51  20  64 /  10   0   0   0   0
Hereford TX                53  21  56  19  66 /   0   0   0   0   0
Lipscomb TX                49  24  56  21  63 /  10   0   0   0   0
Pampa TX                   53  24  55  24  64 /   5   0   0   0   0
Shamrock TX                60  24  59  24  64 /  10   0   0   0   0
Wellington TX              62  27  61  25  66 /  10   0   0   0   0

&&

.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 10 AM this morning to 7 PM CST this
     evening for the following zones: Armstrong...Deaf Smith...
     Oldham...Potter...Randall.

OK...None.

&&

29/03
Hazardous weather outlook, Feb 23, 9:41 PM CST, 6 hours 12 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
941 PM CST Fri Feb 23 2018

OKZ001>003-TXZ001>020-241200-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
941 PM CST Fri Feb 23 2018

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Areas of fog or freezing fog are expected tonight across the
Oklahoma and Texas Panhandles. Visibilities may be reduced to
below 2 miles at times.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Elevated to critical fire weather conditions are expected on
Saturday, Sunday, and Monday across western and south central
parts of the combined Texas and Oklahoma Panhandles.

Elevated fire weather conditions will be possible on Tuesday and
Wednesday across portions of the Texas and Oklahoma Panhandles.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated fire weather conditions Tuesday, and Wednesday, and for
elevated to critical fire weather conditions on Saturday, Sunday,
and Monday.

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 2:45 PM CSTFire Weather WatchAMAArmstrong, Carson, Dallam, Deaf Smith, Hansford, Hartley and 6 more24 hr

Nearby

Red Flag Warnings in Texas, 2018Every red flag warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.